I was suffering from allergy related bronchitis. Allergist prescribed Levaquin after family practitioner prescribed antibiotic (Keflex) did not work. A second 10 day prescription was given to me (500 mg. per day) after a relapse. The Bronchitis was under control but I am in extreme pain when I walk.
I noticed some mild aches and pains during the first course of Levaquin but assumed they were related to being sick.
During the second course of Levaquin I began to have SEVERE knee pain to the point where I cannot getup from sitting without lots of support and pushing up with my hands. Now ankles and heels are hurting with twinges in wrists, shoulders and ribs. I asked the nurse at the allergist about this yesterday. She looked in the PDR and joint pain and inflammation was not listed nor was it on the patient information sheet that came with the prescription.
Additionally, I have developed a headache, intermittent rapid heartbeat, and my left calf has gotten warm and tender and there appears to be a rash on the skin there.
My allergist prescribed a Medrol Dopak/4 decreasing over six days. Yesterday he changed that to Prednisone 10 mg x 6 per day x 2day decreasing to 1 per day x two days over eight days.
I felt like I was crazy, how could I have developed severe arthritis in my knees almost overnight at age 44. I feel much better reading that I am not the only one. Have these side effects gotten better for anyone? How long? Has anything been done to help with pain etc.? I am not sure about the Prednisone but things have not gotten worse since I took them. The best I felt was with a few leftover Naprocyn and Lortab that I had gotten with a broken foot in the winter but know that they are not a long term solution.
I am OK if walking or lying down. Sitting, climbing stairs or standing are killers. Which I do a lot of at work.
Last Updated 7/25/04